Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Differentiable decompositions of manifolds into totally $ C\sp{\infty }$-path disconnected subsets

Author: M. V. Mielke
Journal: Proc. Amer. Math. Soc. 78 (1980), 439-442
MSC: Primary 57R22; Secondary 54C05, 58D15
MathSciNet review: 553391
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ {C^\infty }$-manifolds M, N, the set of all $ {C^s}$-maps $ M \to N$ with totally $ {C^\infty }$-path disconnected fibers is shown to be dense in the set of all $ {C^s}$-maps $ M \to N$, if $ \dim N > 0$.

References [Enhancements On Off] (What's this?)

  • [1] R. D. Anderson, On collections of pseudo-arcs, Bull. Amer. Math. Soc. 56 (1950), 350.
  • [2] J. Dieudonné, Foundations of modern analysis, Pure and Applied Mathematics, Vol. X, Academic Press, New York-London, 1960. MR 0120319 (22 #11074)
  • [3] Wayne Lewis and John J. Walsh, A continuous decomposition of the plane into pseudo-arcs, Houston J. Math. 4 (1978), no. 2, 209–222. MR 0482693 (58 #2750)
  • [4] M. V. Mielke, Sectional representation of multitopological spaces relative to a family of smoothness categories, Illinois J. Math. 23 (1979), no. 1, 58–70. MR 516570 (80g:57041)
  • [5] James R. Munkres, Elementary differential topology, Lectures given at Massachusetts Institute of Technology, Fall, vol. 1961, Princeton University Press, Princeton, N.J., 1963. MR 0163320 (29 #623)
  • [6] Shlomo Sternberg, Lectures on differential geometry, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1964. MR 0193578 (33 #1797)
  • [7] G. S. Ungar, Fiber spaces with totally path disconnected fiber, Ann. of Math. Studies, no. 60, Princeton, N. J., 1960, pp. 235-240.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R22, 54C05, 58D15

Retrieve articles in all journals with MSC: 57R22, 54C05, 58D15

Additional Information

PII: S 0002-9939(1980)0553391-2
Keywords: Continuous decomposition, differentiable decomposition, totally $ {C^s}$-path disconnected fiber
Article copyright: © Copyright 1980 American Mathematical Society